Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have had sore throat, hard to swallow. On amoxicillin. Taken Z-pack, capmist. Suggestion?

I have had a sore throat for 4 weeks now. I have been put on amoxicillin for 10 days for a uri. After that did not work I was put on a 5 day z-pack, and capmist. I took my last pill of the z-pack on Sunday. I woke up this morning and feel like their is a lump in my throat and it is very hard to swallow. I also have a cough that wont go away either. I am a bit nervous because it is hard to swallow.
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi and thanks for the query,
Persistence of this symptoms after anti biotherapy could indicate either a resistance of the causal infection to the drug, a viral origin which certainly shall not respond to anti biotics, another non infectious cause of painful swallowing. I suggest you get a reevaluation by an ENT specialist to rule out all these possibilities. It could be a good idea to carry to carry out throat cultures and anti biotic sensitivity tests.This shall be very important in tailoring treatment to a specific causal agent thus enhancing the possibility of therapeutic success. Excluding other causes of painful swallowing rather than bacterial infections could be a great gain during the evaluation process by your ENT specialist.
Thanks and best regards,
Luchuo, MD.
Answered: Sat, 6 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor